Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 69, NWS Norman, OK

June 3, 1995Caddo County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 3, 1995, 8:15 PM CDT for Caddo County, Oklahoma. It was in force for 45 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 1995, 8:15 PM CDT (01:15 UTC)
Expired
Jun 3, 1995, 9:00 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Caddo County, OK

The radar

The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2206 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.6
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 040115
TOROKC
OKC015-040200-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
815 PM CDT SAT JUN 03 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     NORTHEASTERN CADDO

INCLUDING THE FOLLOWING LOCATIONS
     COGAR...GRACEMONT...AND LAKE CHICKASHA

AT 814 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 3
MILES NORTH OF GRACEMONT.

THE TORNADO WAS MOVING EAST AT 10 MPH.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.

CHURCHILL

LAT...LON 3516  9810 3516  9828 3525  9834 3539  9837
          3536  9810

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:25 PM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 3, 3:25 PM CDT, 4 hours 50 minutes before
FPUS3 KOKC 032023
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT SAT JUN 3 1995

UPR LOW REMAINS OVR NERN UT WITH SVRL SHTWVS ROTATING TWD FA. ONE WV
MOVG NEWD THRU NM WITH ANOTHER ONECOMING INTO WRN AZ. SFC BNDRY ACRS
SCNTL OK WHICH WL LKLY FOCUS CNVCTV DVLPMNT. ANOTHER FEATURE OF INTEREST
IS CNVTV-INDUCED VORT MAX BTWN CDS AND LTS WHICH IS BARELY CRAWLING EWD
ALG BDNRY. EXPCT MAIN PCPN AREA OF INITIATE IN TX PNHDL AND MV INTO WRN
ZNS THIS EVENG. ALSO PSBL THAT CNVTN WL FORM E OF CNVTV VORT IN SCNTRL
ZNS...BUT THIS AREA HAS STGR CAP AND WONT GET AS MUCH SFC HEATING AS
FURTHER W. WL ISSUE FFA FOR MOST OF WRN OK...BUT AREA MAY NEED TO BE
EXTNDD FURTHER E IF CNVTN REMAINS ORGANIZED INTO CNTRL ZNS OR IF LCL
COOLING ALF WITH CNVCTV VORT MAX IS SUFFICIENT TO BREAK CAP. PDS OF TRW
EXPCTD THRU SHORT TERM WITH CHANCES TAPERING OFF IN THE EXTDD PD. ..04..

GAG 60/81/61/82 8464    PNC 65/82/65/82 4354    HBR 68/85/65/85 7464
SPS 69/88/68/89 6344    OKC 65/82/65/82 4354    DUA 70/86/70/84 3344

.OKC...FLASH FLOOD WATCH TNGT WRN OK ZNS 4>6..9>11..14>17..21>23..
       33>38..44.
.TX...NONE.

In the hours before

Local storm report, Jun 3, 6:44 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
645 PM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

200 AM         6 SSW ERICK            OK       0.88 INCH DIAMETER HAIL
6/3/95          BECKHAM

625 PM         2N 1W LAKE VALLEY      OK       0.75 INCH DIAMETER HAIL
6/3/95          WASHdITA

PM
Local storm report, Jun 3, 6:45 PM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
645 PM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

200 AM         6 SSW ERICK            OK       0.88 INCH DIAMETER HAIL
6/3/95          BECKHAM

625 PM         2N 1W LAKE VALLEY      OK       0.75 INCH DIAMETER HAIL
6/3/95          WASHITA

PM
Local storm report, Jun 3, 8:09 PM CDT, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
810 PM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

753 PM         IN HOLLIS              OK       60 MPH WINDS
6/3/95          HARMON

800 PM         IN HOLLIS              OK       60-70 MPH WINDS
6/3/95          HARMON

800 PM         SSW OF GOULD          OK/TX     TORNADO REPORTED ON THE
6/3/95       HARMON/HARDEMAN                   RED RIVER SSW OF GOULD

PM
Local storm report, Jun 3, 8:10 PM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
810 PM CDT SAT JUN 3 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

753 PM         IN HOLLIS              OK       60 MPH WINDS
6/3/95          HARMON

800 PM         IN HOLLIS              OK       60-70 MPH WINDS
6/3/95          HARMON

800 PM         SSW OF GOULD          OK/TX     TORNADO REPORTED ON THE
6/3/95       HARMON/HARDEMAN                   RED RIVER SSW OF GOULD

PM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:30 PM CDTSevere Thunderstorm WarningOUNCaddo45 min
Jun 3, 7:46 PM CDTSevere Thunderstorm WarningOUNHarmon44 min
Jun 3, 8:00 PM CDTTornado WarningOUNHarmon45 min
Jun 3, 8:05 PM CDTTornado WarningOUNJackson40 min
Jun 3, 8:29 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon46 min
Jun 3, 8:35 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady40 min
Jun 3, 8:40 PM CDTTornado WarningOUNJackson35 min
Jun 3, 8:55 PM CDTTornado WarningOUNCanadian, Grady50 min
Jun 3, 9:13 PM CDTTornado WarningOUNJackson47 min
Jun 3, 9:44 PM CDTTornado WarningOUNCanadian46 min
Jun 3, 9:57 PM CDTFlash Flood WarningOUNHarmon, Jackson2 hr
Jun 3, 9:58 PM CDTTornado WarningOUNJackson47 min
Jun 3, 10:03 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma42 min
Jun 3, 10:10 PM CDTSevere Thunderstorm WarningOUNHarmon50 min
Jun 3, 10:30 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan45 min
Jun 3, 10:33 PM CDTSevere Thunderstorm WarningOUNKiowa42 min
Jun 3, 10:45 PM CDTTornado WarningOUNJackson, Kiowa45 min
Jun 3, 10:54 PM CDTSevere Thunderstorm WarningOUNJackson36 min
Jun 3, 11:00 PM CDTSevere Thunderstorm WarningOUNHarmon45 min
Jun 3, 11:10 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain31 min
Jun 3, 11:15 PM CDTSevere Thunderstorm WarningOUNLogan45 min
Jun 3, 11:22 PM CDTFlash Flood WarningOUNCanadian113 min
Jun 3, 11:27 PM CDTSevere Thunderstorm WarningOUNJackson48 min
Jun 3, 11:29 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita46 min
Jun 3, 11:36 PM CDTFlash Flood WarningOUNLogan114 min
Jun 3, 11:50 PM CDTSevere Thunderstorm WarningOUNTillman40 min
Jun 3, 11:55 PM CDTFlash Flood WarningOUNJackson110 min
Jun 3, 11:57 PM CDTTornado WarningOUNTillman33 min
Jun 4, 12:25 AM CDTTornado WarningOUNComanche, Tillman50 min
Jun 4, 12:42 AM CDTSevere Thunderstorm WarningOUNCaddo63 min
Jun 4, 12:45 AM CDTFlash Flood WarningOUNKiowa3 hr
Jun 4, 1:10 AM CDTSevere Thunderstorm WarningOUNComanche65 min
Jun 4, 1:28 AM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain62 min
Jun 4, 1:28 AM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma62 min
Jun 4, 1:30 AM CDTFlash Flood WarningOUNGreer, Harmon3 hr
Jun 4, 1:39 AM CDTFlash Flood WarningOUNOklahoma2 hr
Jun 4, 1:40 AM CDTFlash Flood WarningOUNLogan110 min
Jun 4, 1:44 AM CDTSevere Thunderstorm WarningOUNGreer, Kiowa61 min
Jun 4, 1:50 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie55 min
Jun 4, 1:53 AM CDTFlash Flood WarningOUNCanadian2 hr
Jun 4, 1:59 AM CDTFlash Flood WarningOUNJackson3 hr
Jun 4, 2:06 AM CDTFlash Flood WarningOUNCaddo, Comanche, Grady3 hr
Jun 4, 2:33 AM CDTSevere Thunderstorm WarningOUNComanche57 min
Jun 4, 2:41 AM CDTFlash Flood WarningOUNPayne3 hr
Jun 4, 2:48 AM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole57 min
Jun 4, 2:56 AM CDTSevere Thunderstorm WarningOUNCaddo64 min
Jun 4, 3:17 AM CDTSevere Thunderstorm WarningOUNJackson58 min
Jun 4, 3:27 AM CDTSevere Thunderstorm WarningOUNGrady63 min
Jun 4, 3:44 AM CDTFlash Flood WarningOUNCleveland, McClain3 hr
Jun 4, 3:44 AM CDTFlash Flood WarningOUNLogan, Oklahoma3 hr
Jun 4, 3:49 AM CDTFlash Flood WarningOUNKiowa3 hr
Jun 4, 4:00 AM CDTFlash Flood WarningOUNCanadian2 hr
Jun 4, 4:02 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain58 min
Jun 4, 4:53 AM CDTFlash Flood WarningOUNCaddo, Grady3 hr
Jun 4, 5:34 AM CDTFlash Flood WarningOUNBeckham, Washita3 hr
Jun 4, 7:06 AM CDTFlash Flood WarningOUNKiowa3 hr
Jun 4, 7:11 AM CDTFlash Flood WarningOUNCuster3 hr
Jun 4, 11:25 AM CDTSevere Thunderstorm WarningOUNKiowa52 min
Jun 4, 11:25 AM CDTSevere Thunderstorm WarningOUNJackson36 min
Jun 4, 11:55 AM CDTSevere Thunderstorm WarningOUNWashita50 min
Jun 4, 12:10 PM CDTSevere Thunderstorm WarningOUNHarmon50 min
Jun 4, 12:15 PM CDTFlash Flood WarningOUNGreer, Harmon3 hr
Jun 4, 12:50 PM CDTFlash Flood WarningOUNBeckham, Custer, Washita3 hr
Jun 4, 1:10 PM CDTFlash Flood WarningOUNJackson, Kiowa3 hr
Jun 4, 1:35 PM CDTSevere Thunderstorm WarningOUNWoodward40 min
Jun 4, 2:10 PM CDTFlash Flood WarningOUNBlaine, Caddo3 hr
Jun 4, 3:08 PM CDTSevere Thunderstorm WarningOUNTillman37 min
Jun 4, 3:13 PM CDTFlash Flood WarningOUNTillman3 hr
Jun 4, 3:35 PM CDTFlash Flood WarningOUNHarmon3 hr
Jun 4, 3:35 PM CDTFlash Flood WarningOUNGreer3 hr
Jun 4, 3:45 PM CDTSevere Thunderstorm WarningOUNTillman45 min
Jun 4, 4:00 PM CDTFlash Flood WarningOUNJackson, Kiowa3 hr
Jun 4, 4:30 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman60 min
Jun 4, 6:02 PM CDTFlash Flood WarningOUNTillman3 hr
Jun 4, 6:17 PM CDTSevere Thunderstorm WarningOUNCotton43 min
Jun 4, 6:35 PM CDTFlash Flood WarningOUNJackson3 hr
Jun 4, 6:35 PM CDTFlash Flood WarningOUNGreer, Harmon3 hr

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.